Article Text

PDF

Capreomycin-induced serum electrolyte abnormalities
  1. A. M. Holmes,
  2. C. M. Hesling,
  3. T. M. Wilson
  1. Division of Metabolism, Manchester Royal Infirmary, and Baguley Hospital, Manchester

    Abstract

    Gross electrolyte disturbances including hypokalaemia, hypomagnesaemia, hypocalcaemia, and alkalosis have developed in tuberculous patients who were being treated with capreomycin. Similar abnormalities have also occurred when the drug gentamicin was used and were found to be due to secondary hyperaldosteronism. In this paper a detailed description of the changes induced by capreomycin is given. The evidence available strongly suggests a similar aetiology for the biochemical changes, but the precise pathophysiology is unknown. Caution should be exercised when capreomycin is used and the drug should be withdrawn if any of these abnormalities develop.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.